Doxycycline-associated acute pancreatitis: a rare adverse effect of a commonly prescribed antibiotic.
Аннотация
In this case, a woman in her 80s presented to the emergency department with signs and symptoms of acute pancreatitis that began after starting a course of doxycycline. Common aetiologies of acute pancreatitis, including alcohol use, gallstones and hypertriglyceridaemia were ruled out. Less common aetiologies, including recent Endoscopic Retrograde Cholangiopancreatography (ERCP) procedure, hypercalcaemia, malignancy, infection and trauma, were also ruled out, making drug-induced acute pancreatitis the most likely aetiology. After consideration of her medication list, doxycycline was determined to be the offending medication. On discontinuation and treatment with fluids and analgesics, her condition slowly improved.This case illustrates a rare but severe complication of doxycycline use. Determining the aetiology of drug-induced acute pancreatitis is more difficult in older patients due to high rates of polypharmacy. Recognition of doxycycline as an aetiology of drug-induced pancreatitis may allow earlier recognition and intervention in cases of suspected pancreatitis without a clear common aetiology in older patients with polypharmacy.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.